Some combinatorial identities for the r-Dowling polynomials

Mark Shattuck
Notes on Number Theory and Discrete Mathematics
Print ISSN 1310–5132, Online ISSN 2367–8275
Volume 25, 2019, Number 2, Pages 145-154
DOI: 10.7546/nntdm.2019.25.2.145-154
Download full paper: PDF, 201 Kb

Details

Authors and affiliations

Mark Shattuck
Institute for Computational Science & Faculty of Mathematics and Statistics
Ton Duc Thang University, Ho Chi Minh City, Vietnam

Abstract

Recently, three new Bell number formulas were proven using algebraic methods, one of which extended an earlier identity of Gould–Quaintance and another a previous identity of Spivey. Here, making use of combinatorial arguments to establish our results, we find generalizations of these formulas in terms of the r-Dowling polynomials. In two cases, weights of the form ai and bj may be replaced by arbitrary sequences of variables xi and yj which yields further generalizations. Finally, a second extension of one of the formulas is found that involves generalized Stirling polynomials and leads to analogues of this formula for other counting sequences.

Keywords

  • Bell numbers
  • r-Dowling polynomials
  • r-Whitney numbers
  • Polynomial generalization

2010 Mathematics Subject Classification

  • 05A19
  • 11B73

References

  1. Benoumhani, M. (1997). On some numbers related to Whitney numbers of Dowling lattices, Adv. in Appl. Math., 19, 106–116.
  2. Cheon, G.-S. & Jung, J.-H. (2012). r-Whitney numbers of Dowling lattices, Discrete Math., 312, 2337–2348.
  3. Dowling, T. A. (1973). A class of geometric lattices based on finite groups, J. Combin. Theory Ser. B, 14, 61–86. (Erratum: (1973). J. Combin. Theory Ser. B, 15, 211.)
  4. Gould, H. W. & Quaintance, J. (2008). Implications of Spivey’s Bell number formula, J.Integer Seq., 11, Art. 08.3.7.
  5. Komatsu, T. & Pita-Ruiz, C. (2018). Some formulas for Bell numbers,Filomat, 32(11), 3881–3889.
  6. Mansour, T., Ramirez, J. L. & Shattuck, M. (2017). A generalization of the r-Whitney numbers of the second kind,J. Comb., 8(1), 29–55.
  7. Mansour, T., Schork, M. & Shattuck, M. (2011). On a new family of generalized Stirling and Bell numbers, Electron. J. Combin., 18, #P77.
  8. Mezo, I. (2010). A new formula for the Bernoulli polynomials, Results Math., 58(3), 329–335.
  9. Mezo, I. (2012). The dual of Spivey’s Bell number formula, J. Integer Seq., 15, Art. 12.2.4.
  10. Mihoubi, M. & Belbachir, H. (2014). Linear recurrences for r-Bell polynomials, J. Integer Seq., 17, Art. 14.10.6.
  11. Rahmani, M. (2014). Some results on Whitney numbers of Dowling lattices,Arab J. Math. Sci., 20(1), 11–27.
  12. Shattuck, M. (2016). Generalizations of Bell number formulas of Spivey and Mezo, Filomat,30:10, 2683–2694.
  13. Sloane, N. J. A. (2010).On-line Encyclopedia of Integer Sequences, Available online at: http://oeis.org.
  14. Spivey, M. Z. (2008). A generalized recurrence for Bell numbers, J. Integer Seq., 11, Art.08.2.5.
  15. Xu, A. (2012). Extensions of Spivey’s Bell number formula, Electron. J. Combin., 19(2),#P6.

Related papers

Cite this paper

APA

Shattuck, M.(2019). Some combinatorial identities for the r-Dowling polynomials. Notes on Number Theory and Discrete Mathematics, 25(2), 145-154, doi: 10.7546/nntdm.2019.25.2.145-154.

Chicago

Shattuck, M. “Some combinatorial identities for the r-Dowling polynomials.” Notes on Number Theory and Discrete Mathematics 25, no. 2 (2019): 145-154, doi: 10.7546/nntdm.2019.25.2.145-154.

MLA

Shattuck, M. “Some combinatorial identities for the r-Dowling polynomials.” Notes on Number Theory and Discrete Mathematics 25.2 (2019): 145-154. Print, doi: 10.7546/nntdm.2019.25.2.145-154.

Comments are closed.